'The Keepers,' pending closure shadow Seton Keough's final days

Drug Trafficking

Deputy, two EMS providers treated for overdose symptoms responding to call

Deputy, two EMS providers treated for overdose symptoms responding to call

A Harford County deputy and two paramedics needed treatment for potential exposure to heroin and fentanyl last week after responding to a drug overdose scene in Abingdon, showing the risks faced by first responders amid the growing opioid epidemic.

A deputy with the sheriff's office suddenly fell ill while responding to the overdose around 11 p.m. Friday night, said Cristie Kahler, public information officer for the sheriff's office. He became dizzy and his heart began to beat rapidly, symptoms typical of opioid exposure.

He was given the opioid reversing drug Narcan by EMS personnel and taken to University of Maryland Upper Chesapeake Medical Center in Bel Air for evaluation...

63°